Flood, Lancaster
- When
- June 28, 5:30 PM EST to June 30, 11:30 AM EST
- Where
- Lancaster County, Marietta Afs
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.042, -76.248 (the zone’s center; the record gives no point)
Heavy rain caused Susquehanna River at Marietta to flood. 53 feet at 10:00 EST on the 29th, then fell back below flood stage at 11:30 EST on the 30th.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CTP wrote it up.
Heavy rain caused Susquehanna River at Marietta to flood. The river exceeded flood stage of 49.0 feet at 17:30 EST on the 28th, crested at 52.53 feet at 10:00 EST on the 29th, then fell back below flood stage at 11:30 EST on the 30th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jun 28, 1:57 PM EST, 3 hours 33 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 257 PM EDT WED JUN 28 2006 .SHORT TERM /TONIGHT THROUGH THURSDAY/... TROPICAL PIPELINE HAS SHIFTED EAST TODAY AND THE MAIN AREA OF RAIN HAS MOVED WELL AWAY FROM THE FORECAST AREA. AN UPPER TROUGH THAT HAS BEEN PARKED OVER THE WESTERN GREAT LAKES WILL SLOWLY MOVE TO THE EAST. CURRENTLY A SHORT WAVE MOVING NORTH ALONG THE FRONT SIDE OF THE TROUGH HAS TOUCHED OFF SHOWERS AND A FEW THUNDERSTORMS. THIS ACTIVITY WILL CONTINUE INTO THE EVENING AND LIKELY TOWARD MIDNIGHT IN THE EASTERN CWA. WITH ALL OF THE LOW LEVEL MOISTURE AVAILABLE...ANY ONE CELL CAN PUT DOWN A GOOD AMOUNT OF RAIN BUT THE COVERAGE WILL BE ISOLATED. PATCHY FOG IS POSSIBLE OVERNIGHT AS SKIES SHOULD BECOME PARTLY CLOUDY AFTER ANY CONVECTIVE ACTIVITY. DEWPOINTS WILL REMAIN IN THE LOW 60S OVERNIGHT. THE UPPER TROUGH AXIS WILL MOVE ACROSS THE FORECAST AREA ON THURSDAY SO ANOTHER ROUND OF MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS WILL OCCUR. && .LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/... DEWPOINTS WILL CONTINUE TO DROP THROUGH THE 50S THURSDAY NIGHT AND FRIDAY BUT THE TROUGH WILL BE SLOW TO MOVE SO THERE WILL STILL BE A CHANCE OF SHOWERS OR SCATTERED CONVECTION THROUGH FRIDAY BUT THE COVERAGE WOULD BE WIDELY SCATTERED. A WEAK SURFACE HIGH MOVES ACROSS THE MID ATLANTIC STATES BUT WE ARE STILL UNDER THE INFLUENCE OF THE LARGE SCALE TROUGH SO A SHOWER IS POSSIBLE DURING THE AFTERNOON. SEVERAL QUICK MOVING SYSTEMS DART FROM WEST TO EAST ACROSS THE CENTRAL LAKES FOR THE REMAINDER OF THE EXTENDED PERIOD SO ANY DAY CAN SEE A SHOWER OR THUNDERSTORM THROUGH THE MIDDLE OF THE WEEK. && .AVIATION... VISIBILITIES HAVE BEEN BETWEEN 6 AND 10SM ACROSS THE AREA THIS AFTERNOON AS THERE IS ABUNDANT LOW LEVEL MOISTURE REMAINING FROM THE RECENT RAINFALL. SCATTERED THUNDERSTORMS WILL MOVE ACROSS THE AREA THIS EVENING BUT THE CHANCE OF A STORM CROSSING THE FIVE MILE RADIUS OF ANY ONE AIRPORT WILL PROMPT JUST PLACING A VCTS IN THE TAF. FOG IS LIKELY OVERNIGHT BUT HAVE NOT DROPPED ANY ONE LOCATION LESS THAN 4SM BR. IT IS POSSIBLE THAT ANY AIRFIELD CAN DROP BELOW 2SM BUT AM NOT CONFIDENT RIGHT BASED UPON WHERE THE CONVECTION ACTUALLY OCCURS THIS EVENING. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...TYBURSKI LONG TERM...TYBURSKI AVIATION...RXR
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 100 PM EDT WED JUN 28 2006 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-291700- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 100 PM EDT WED JUN 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF ISOLATED SEVERE THUNDERSTORMS FROM THE LATE AFTERNOON THROUGH THE EARLY EVENING...MAINLY FOR THE NORTHWEST MOUNTAINS AND LAUREL HIGHLANDS. A FEW STRONG THUNDERSTORMS MAY REACH THE CENTRAL MOUNTAINS AROUND...OR JUST AFTER SUNSET. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SHOWERS AND THUNDERSTORMS ARE POSSIBLE FROM THURSDAY THROUGH THE WEEKEND. STORMS SHOULD BE MORE ISOLATED IN NATURE COMPARED TO YESTERDAYS RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1255 PM EDT WED JUN 28 2006 PAZ004>006-010>012-017>019-024>026-033>035-045-282300- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-SOMERSET- BEDFORD-FULTON-SOUTHERN CLINTON- 1255 PM EDT WED JUN 28 2006 ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE LATE THIS AFTERNOON INTO THIS EVENING... A WEAK COLD FRONT...IN COMBINATION WITH SEVERAL UPPER LEVEL DISTURBANCES TRAVERSING CENTRAL PENNSYLVANIA WILL PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS FROM MID AFTERNOON INTO THE EVENING HOURS ACROSS PORTIONS OF WEST CENTRAL PENNSYLVANIA. SOME OF THESE THUNDERSTORMS MAY CONTAIN ISOLATED DAMAGING WIND GUSTS...ALONG WITH LARGE HAIL. THE BEST CHANCE FOR ISOLATED SEVERE THUNDERSTORMS WILL BE ACROSS THE NORTHWEST MOUNTAINS AND LAUREL HIGHLANDS FROM LATE THIS AFTERNOON INTO THE EVENING HOURS...WITH A FEW STRONG THUNDERSTORMS POSSIBLY REACHING INTO THE CENTRAL MOUNTAINS AROUND...OR JUST AFTER SUNSET. THE THREAT FOR ISOLATED SEVERE THUNDERSTORMS SHOULD DIMINISH SEVERAL HOURS AFTER SUNSET. RXR
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
328 PM EDT WED JUN 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM FLASH FLOOD GREENCASTLE 39.79N 77.73W
06/25/2006 FRANKLIN PA EMERGENCY MNGR
RTE 11 UNDERPASS FLOODED. 2 INDIVIDUALS TRAPPED IN
VEHICLE
0300 PM FLASH FLOOD WAYNESBORO 39.75N 77.58W
06/25/2006 FRANKLIN PA TRAINED SPOTTER
NUMEROUS ROADS FLOODED. WATER FLOWING FROM PAVED PARKING
LOTS INTO ROADS.
0500 PM FLASH FLOOD PINE GROVE 40.55N 76.39W
06/25/2006 SCHUYLKILL PA EMERGENCY MNGR
NUMEROUS ROADS FLOODED WITH 1 FOOT OR MORE OF WATER ON
ROADS.
0500 PM FLASH FLOOD MAHAFFEY 40.88N 78.73W
06/25/2006 CLEARFIELD PA LAW ENFORCEMENT
ROCK SLIDES ACROSS RTE 286 NEAR MAHAFFEY
0500 PM FLASH FLOOD YORK SPRINGS 40.01N 77.12W
06/25/2006 ADAMS PA LAW ENFORCEMENT
BERMUDIAN CREEK OUT OF ITS BANKS NEAR HOME BACK BRIDGE.
OLD HARRISBURG ROAD CLOSED FOR FLOODING NEAR GETTYSBURG.
0600 PM FLASH FLOOD PALMYRA 40.31N 76.60W
06/25/2006 LEBANON PA EMERGENCY MNGR
REPORTS OF SEVERAL ROADS CLOSED IN PALMYRA AND LEBANON
0730 PM FLASH FLOOD VALLEY GREEN 40.16N 76.79W
06/25/2006 YORK PA EMERGENCY MNGR
NUMEROUS ROADS CLOSED IN NEW BERRY AND FAIRVIEW
TOWNSHIPS.
1015 PM FLASH FLOOD YORK SPRINGS 40.01N 77.12W
06/25/2006 ADAMS PA EMERGENCY MNGR
WATER RESCUE NEEDED ON MATAMORAS VALLEY ROAD
1030 PM FLASH FLOOD LANCASTER 40.04N 76.30W
06/25/2006 LANCASTER PA TRAINED SPOTTER
WATER ACROSS RTE 741 IN LAMPETER
0730 AM FLASH FLOOD GREENCASTLE 39.79N 77.73W
06/26/2006 FRANKLIN PA EMERGENCY MNGR
NUMEROUS FLOODED ROADS AND ROAD CLOSURES. SEVERAL WATER
RESCUES REQUIRED FOR INDIVIDUALS TRAPPED IN CARS.
0800 AM HEAVY RAIN N GREENCASTLE 39.79N 77.73W
06/26/2006 M2.87 INCH FRANKLIN PA TRAINED SPOTTER
RAINFALL BETWEEN 1 AM AND 7 AM. TOTAL RAIN FOR THE TWO
DAY PERIOD IS 5.75 INCHES SO FAR.
0600 PM FLASH FLOOD 5 NW YORK HAVEN 40.16N 76.78W
06/26/2006 YORK PA TRAINED SPOTTER
CONOWAGO CREEK ROAD CLOSED
0630 PM FLASH FLOOD DELTA 39.73N 76.33W
06/26/2006 YORK PA EMERGENCY MNGR
FLASH FLOODING CLOSED 5 ROADS IN THE DELTA AND FAWN AREAS
OF YORK COUNTY. THERE WERE ALSO 2 MUDSLIDES. ONE MUDSLIDE
WAS IN LOWER CHANCEFORD TOWNSHIP ALONG ROUTE 372 NEAR
SLAB ROAD. THE SECOND WAS IN WINDSOR TOWNSHIP ON
BURKHOLDER ROAD EAST OF BLACKSMITH AVENUE.
0837 PM FLASH FLOOD SOMERSET 40.01N 79.08W
06/26/2006 SOMERSET PA LAW ENFORCEMENT
18 BASEMENTS REPORTED FLOODED NEAR SOMERSET. ALSO ROUTE
31 CLOSED JUST WEST OF SOMERSET.
0938 PM FLASH FLOOD LANCASTER 40.04N 76.30W
06/26/2006 LANCASTER PA EMERGENCY MNGR
1 WATER RESCUE IN CONESTOGA TOWNSHIP...AND SEVERAL ON NE
SIDE OF LANCASTER ON RTE 30.
0939 PM FLASH FLOOD 10 W LANCASTER 40.04N 76.49W
06/26/2006 LANCASTER PA TRAINED SPOTTER
2.57 INCHES MEASURED IN 90 MINUTES IN ROHRERSTOWN.
0945 PM FLASH FLOOD 4 NNW MILLERSVILLE 40.06N 76.38W
06/26/2006 LANCASTER PA TRAINED SPOTTER
WATER FLOWING ACROSS RTE 741.
1236 AM FLASH FLOOD NEWMANSTOWN 40.35N 76.21W
06/27/2006 LEBANON PA LAW ENFORCEMENT
SEVERAL EVACUATIONS UNDERWAY IN MILLCREEK TWP - ALSO
SEVERAL ROAD CLOSURES WITHIN TWP.
1245 PM TSTM WND DMG CLEARFIELD 41.02N 78.44W
06/27/2006 CLEARFIELD PA TRAINED SPOTTER
TREES DOWN ON ANNIS ROAD IN LAWRENCE TOWNSHIP.
1250 PM FLASH FLOOD KANE 41.66N 78.81W
06/27/2006 MCKEAN PA EMERGENCY MNGR
EMA REPORTS NUMEROUS ROAD CLOSURES ACROSS COUNTY
INCLUDING RTE 66 SOUTH OF KANE, FULLER ROAD AND FOSTER
ROAD.
0100 PM TSTM WND DMG RIDGWAY 41.43N 78.73W
06/27/2006 ELK PA LAW ENFORCEMENT
SEVERAL TREES DOWN
0105 PM TSTM WND DMG ST. MARYS 41.43N 78.56W
06/27/2006 ELK PA LAW ENFORCEMENT
SEVERAL TREES DOWN
0120 PM TSTM WND DMG DUBOIS 41.12N 78.76W
06/27/2006 CLEARFIELD PA LAW ENFORCEMENT
SEVERAL TREES DOWN. SOME ROAD FLOODING ALONG I-80.
0500 PM FLASH FLOOD LAPORTE 41.42N 76.49W
06/27/2006 SULLIVAN PA EMERGENCY MNGR
EMA REPORTED 10 ROADS IN COUNTY CLOSED BECAUSE OF
FLOODING.
0515 PM FLASH FLOOD HUNTINGDON 40.50N 78.01W
06/27/2006 HUNTINGDON PA EMERGENCY MNGR
EMA REPORTED MULTIPLE MUDSLIDES AND ROAD CLOSURES ACROSS
COUNTY.
0515 PM FLASH FLOOD POTTSVILLE 40.68N 76.21W
06/27/2006 SCHUYLKILL PA EMERGENCY MNGR
EMA REPORTED NUMEROUS ROAD CLOSURES ACROSS COUNTY.
0525 PM FLASH FLOOD N BLOOMSBURG 41.00N 76.46W
06/27/2006 COLUMBIA PA TRAINED SPOTTER
NUMEROUS FLOODED ROADWAYS.
0540 PM FLASH FLOOD BLOOMSBURG 41.00N 76.46W
06/27/2006 COLUMBIA PA EMERGENCY MNGR
WATER RESCUE IN HEMLOCK TOWNSHIP.
0540 PM FLASH FLOOD BLOOMSBURG 41.00N 76.46W
06/27/2006 COLUMBIA PA EMERGENCY MNGR
TOUTES 42/44 CLOSED DUE TO FLOODING.
0555 PM FLASH FLOOD N CHAMBERSBURG 39.93N 77.66W
06/27/2006 FRANKLIN PA TRAINED SPOTTER
FALLING SPRINGS CREEK OVERFLOWED AND COVERED INTERSECTION
OF LIGHT AVE. AND 2ND ST.
0600 PM FLASH FLOOD N CHAMBERSBURG 39.93N 77.66W
06/27/2006 FRANKLIN PA TRAINED SPOTTER
ONE FOOT OF WATER COVERS RTE 30 IN CHAMBERSBURG.
0630 PM FLASH FLOOD MILLERSVILLE 40.00N 76.35W
06/27/2006 LANCASTER PA TRAINED SPOTTER
CONESTOGA RIVER WAS NEAR BANKFULL. FLOODING REPORTED ON
UNIVERSITY CAMPUS.
0730 PM FLASH FLOOD SUNBURY 40.86N 76.79W
06/27/2006 NORTHUMBERLAND PA TRAINED SPOTTER
1.88 INCHES OF RAIN IN PAST 2.5 HOURS. NUMEROUS SECONDARY
ROADS WERE COVERED.
0800 PM FLASH FLOOD WAYNESBORO 39.75N 77.58W
06/27/2006 FRANKLIN PA TRAINED SPOTTER
ANTITAM CREEK HAS MONOR FLOODING. ONE ROAD CLOSED.
BACKYARDS ALONG CREEK ARE UNDER WATER.
0800 PM HEAVY RAIN LECONTES MILLS 41.07N 78.26W
06/27/2006 E0.00 INCH CLEARFIELD PA NWS EMPLOYEE
PRECIPITATION GAUGE REPORTED 5 INCHES OF RAIN TODAY.
0810 PM HEAVY RAIN EXCHANGE 41.11N 76.69W
06/27/2006 E0.00 INCH MONTOUR PA TRAINED SPOTTER
1.30 INCHES OF RAIN SINCE NOON AT ANTHONY TOWNSHIP
0825 PM FLASH FLOOD N GETTYSBURG 39.83N 77.23W
06/27/2006 ADAMS PA TRAINED SPOTTER
PERSON TRAPPED IN CAR WITH WATER UP TO WINDOWS. ROAD
CLOSURES AND WATER RESCUES.
0830 PM FLASH FLOOD MILLERSVILLE 40.00N 76.35W
06/27/2006 LANCASTER PA TRAINED SPOTTER
RTES 741 AND 999 ARE FLOODED.
0845 PM FLASH FLOOD MILLERSVILLE 40.00N 76.35W
06/27/2006 LANCASTER PA TRAINED SPOTTER
SMALL STREAMS OUT OF BANKS. WATER ACROSS RTE 99IN
BOROUGH.6-8INCHES ON STREETS NEAR CAMPUS. LITTLE
CONESTOGA IS OUT OF BANKS AND UP TO BRIDGES.
0850 PM FLASH FLOOD 3 S BLOOMSBURG 40.95N 76.46W
06/27/2006 COLUMBIA PA TRAINED SPOTTER
I-80 CLOSED AT BUCKHORN. CATAWISA BRIDGE CLOSED. WATER
RESCUES AT KNOBELS PARK. ROCK AND MUDSLIDES REPORTED.
3.90 INCHES OF RAIN IN PAST 4 HOURS.
&&
VGCSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 431 PM EDT WED JUN 28 2006 PAZ004-005-010-282130- ELK-MCKEAN-WARREN- 431 PM EDT WED JUN 28 2006 ...THUNDERSTORMS WILL AFFECT ELK...MCKEAN AND WARREN COUNTIES THROUGH 630 PM... AT 430 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS ALONG A BROKEN LINE EXTENDING FROM 5 MILES NORTHEAST OF WARREN TO 15 MILES NORTH OF BROOKVILLE. THE STORMS WERE MOVING TOWARD THE NORTHEAST AT 25 MPH. THE THUNDERSTORMS WILL MOVE ACROSS WARREN...MCKEAN AND ELK COUNTIES BETWEEN 430 PM AND 630 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 62...ROUTE 219...STATE ROAD 46...STATE ROAD 59...STATE ROAD 66...STATE ROAD 120...STATE ROAD 255...AND STATE ROAD 446. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS ALONG WITH A BRIEF PERIOD OF HEAVY RAIN. FORECASTER: RXR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 502 PM EDT WED JUN 28 2006 PAZ010-017-282200- CLEARFIELD-ELK- 502 PM EDT WED JUN 28 2006 ...A STRONG THUNDERSTORM WILL AFFECT CLEARFIELD AND ELK COUNTIES... AT 458 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES NORTH OF BROOKVILLE...MOVING EAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR DUBOIS AROUND 530 PM...TREASURE LAKE AROUND 535 PM...BROCKPORT AROUND 540 PM...BRANDY CAMP AROUND 545 PM...PENFIELD AROUND 550 PM AND PARKER DAM STATE PARK AROUND 555 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-80 BETWEEN MILE MARKERS 97 AND 104. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 219...STATE ROAD 255. THIS STORM HAS A HISTORY OF PRODUCING NICKEL SIZED HAIL IN CLARION COUNTY. EXPECT SMALL HAIL AND FREQUENT...DANGEROUS LIGHTNING FROM THIS STORM. FORECASTER:DEVOIR
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2006Every state in 2006This day in weather historyWarnings in Pennsylvania, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5518105.